MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter phone number: (b)(4).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye due as the patient refracted a bit myopic, could not read well and the distance was blurred.When the doctor corrected that the patient reported that her near was even worse and the patient had early posterior capsule opacification (pco).The patient was not unhappy with the symphony toric lens.The original lens implanted was selected using iol master 700, alcon ora guidance and flac.For the explant procedure, the same incisions accessed and no vitrectomy, no sutures and no complications were reported.A replacement lens of different model and diopter (20.5d) was used.It was indicated that there was no yttrium-aluminum garnet (yag) capsulotomy performed, but it will be required to achieve best vision later.Reportedly, the patient's other eye is emmetropic with an immature cataract and dry eye which is not ready for surgery.Patient's symptoms on the left eye: on (b)(6) 2021, poor near vision.On (b)(6) 2021, poor far sc 20/40, near j7.On (b)(6) 2021, worse far sc 20/60, refraction myopic -1.00+0.75@95 but cc near poor, far not subjectively acceptable with refraction, early pco2+.Oct nl macula.But ocular surface disease/ dry eye present.Post-op day-1 after the lens was explanted: comfortable, mild corneal edema, normal pressure.Next appointment for vision and refraction was reported to be in 4 days.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specification.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11987459
Report Number9614546-2021-07217
Device Sequence Number4380908
Product Code POE
UDI-Device Identifier05050474605220
UDI-Public(01)05050474605220(17)240304
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberZXT150
Device Catalogue NumberZXT150U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight47